Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 121, NWS Wichita, KS

June 8, 20054 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2005, 10:40 PM CDT for 4 counties in Kansas. It was in force for 65 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 10:40 PM CDT (03:40 UTC)
Expired
Jun 8, 2005, 11:45 PM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Butler County, KS, Harvey County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 23 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 10:43 PM CDTHAIL 13 N Wichita, KSK-96 AND 215TH STREET. REPORTED FROM KFDI.
Jun 8, 10:43 PM CDTHAIL 1.54 Nw Wichita, KSREPORTED BY KFDI RADIO
Jun 8, 10:52 PM CDTHAIL 0.75Bentley, KS
Jun 8, 10:59 PM CDTHAIL 1Colwich, KS
Jun 8, 11:11 PM CDTHAIL 14 Sw Haven, KSALSO VERY HEAVY RAIN.
Jun 8, 11:11 PM CDTHAIL 14 Sw Haven, KSALSO VERY RAIN.
Jun 8, 11:18 PM CDTHAIL 0.884 E Pretty Prairie, KS
Jun 8, 11:32 PM CDTHAIL 13 Sw Haven, KSHAIL MAY BE LARGER BUT NOT SURE.
Jun 8, 11:36 PM CDTHAIL 1.56 E Sedgwick, KSON THE COUNTY LINE.
Jun 8, 11:38 PM CDTTSTM WND GST 602 W Mount Hope, KSALSO DIME SIZE HAIL COVERING THE ROAD
Jun 8, 11:38 PM CDTHAIL 0.88Pretty Prairie, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4205 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 090340
SVRICT
KSC015-079-155-173-090445-
/O.NEW.KICT.SV.W.0121.050609T0340Z-050609T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1145 PM CDT.

* AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CASSODAY TO 6
  MILES NORTHEAST OF PARK CITY TO 8 MILES SOUTHWEST OF ANDALE...
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BEL AIRE...BENTLEY...BENTON...CASSODAY...COLWICH...EL
  DORADO...ELBING...HALSTEAD...HAVEN...KECHI...MAIZE...MOUNT HOPE...
  NEWTON...NORTH NEWTON...PARK CITY...POTWIN...ROSALIA...SEDGWICK...
  TOWANDA...VALLEY CENTER...WHITEWATER...NORTHEAST WICHITA AND JABARA
  AIRPORT...YODER...EL DORADO LAKE...CHENEY LAKE

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

THE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. THIS SEVERE 
THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNINGS. THE WARNINGS 
FOR KINGMAN AND MARION WILL BE ALLOWED TO EXPIRE SHORTLY.

LAT...LON 3808 9652 3807 9736 3793 9794 3773 9805
      3773 9779 3766 9779 3769 9767 3771 9705
      3771 9653

$$

SEDLOCK
3 follow-up statements
000 
WWUS53 KICT 090400
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT WED JUN 8 2005

KSC015-079-155-173-090445-
/O.CON.KICT.SV.W.0121.000000T0000Z-050609T0445Z/
HARVEY KS-RENO KS-BUTLER KS-SEDGWICK KS-
1100 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK...
NORTHERN BUTLER...SOUTHEASTERN RENO AND SOUTHERN HARVEY COUNTIES
UNTIL 1145 PM CDT...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF CASSODAY TO WHITEWATER TO 6 MILES SOUTHWEST OF
WHITEWATER TO GODDARD...AND MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR PARK CITY BY  1105 PM CDT.
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  1130 PM CDT.
  NEAR TOWANDA BY  1135 PM CDT.

THE TOWNS OF KECHI...BEL AIRE...EL DORADO LAKE...BENTON AND ROSALIA
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3808 9652 3807 9736 3793 9794 3773 9805
      3773 9779 3766 9779 3769 9767 3771 9705
      3771 9653

$$

COX
000 
WWUS53 KICT 090412
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT WED JUN 8 2005

KSC015-079-155-173-090445-
/O.CON.KICT.SV.W.0121.000000T0000Z-050609T0445Z/
HARVEY KS-RENO KS-BUTLER KS-SEDGWICK KS-
1112 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK...
NORTHERN BUTLER...SOUTHEASTERN RENO AND SOUTHERN HARVEY COUNTIES
UNTIL 1145 PM CDT...

AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHEAST OF CASSODAY TO WHITEWATER TO 7 MILES SOUTH OF
WHITEWATER TO GODDARD...AND MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  1130 PM CDT.
  NEAR EL DORADO BY  1145 PM CDT.

THE TOWNS OF KECHI...BEL AIRE...EL DORADO LAKE...BENTON AND ROSALIA
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3808 9652 3807 9736 3793 9794 3773 9805
      3773 9779 3766 9779 3769 9767 3771 9705
      3771 9653

$$

COX
000 
WWUS53 KICT 090434
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT WED JUN 8 2005

KSC015-079-155-173-090445-
/O.CON.KICT.SV.W.0121.000000T0000Z-050609T0445Z/
HARVEY KS-RENO KS-BUTLER KS-SEDGWICK KS-
1134 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK...
NORTHERN BUTLER...SOUTHEASTERN RENO AND SOUTHERN HARVEY COUNTIES
UNTIL 1145 PM CDT...

AT 1131 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF BURNS TO HESSTON TO 5
MILES SOUTHWEST OF NEWTON TO 8 MILES SOUTH OF HAVEN. MOVEMENT WAS
NEARLY STATIONARY.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NEWTON BY  1145 PM CDT.

THE TOWNS OF NORTH NEWTON...ELBING...BENTLEY AND CHENEY LAKE ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3808 9652 3807 9736 3793 9794 3773 9805
      3773 9779 3766 9779 3769 9767 3771 9705
      3771 9653

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:16 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 8, 10:16 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT WED JUN 8 2005

.MESO UPDATE...

CONVECTION CONTINUES ALONG THE FRONT BUT A SURGE SOUTHWARD HAS BEGUN
TO TAKE PLACE OVER SOUTHEAST KS, AS A DEEP COLD POOL IS PUSHING
ACTIVITY SOUTHWARD. WOULD EXPECT THE SAME SOUTHWARD SURGE TO
EVENTUALLY OCCUR FOR CONVECTION CURRENTLY OVER SOUTH CENTRAL KS
LATER ON. THE LOW LEVEL SOUTHERLY FLOW HAS BEEN INCREASING ON THE
LAMONT AND NEODESHA PROFILERS. THIS WILL ONLY ENHANCE THE LOW LEVEL
TRANSPORT OF RICH GULF MOISTURE INTO THE MCS. THE CONCERN IS THAT
THE COLD POOL COULD BECOME DEEP ENOUGH AND BLOCK SOME OF THIS
SOUTHERLY FLOW AS IT INCREASES DURING THE OVERNIGHT HOURS, THUS
CREATING A POSSIBLE MESOSCALE BOUNDARY WHERE REDEVELOPMENT COULD
OCCUR. POSSIBLY AFFECTING SOUTH CENTRAL KANSAS WITH PERSISTENT HEAVY
RAINFALL DURING THE OVERNIGHT HRS ALONG THIS MESOSCALE BOUNDARY.
WE WILL CONTINUE TO MONITOR THINGS FOR THIS POSSIBILITY.

&&

JAKUB

.PREV DISCUSSION... /ISSUED 302 PM CDT WED JUN 8 2005/

.DISCUSSION...
FORECAST DISCUSSION...
CONVECTIVE CHANCES/TRENDS AS WELL AS RAINFALL/POTENTIAL FLOODING..

EXTREME INSTABILITY EXISTS ACROSS PORTIONS OF THE FLINT HILLS AND
SOUTHEAST KANSAS. SURFACE FRONT, FROM NEAR HUTCHINSON TO TOPEKA,
WILL CONTINUE TO SAG SOUTH INTO SOUTH CENTRAL/EAST CENTRAL KANSAS
THIS EVENING, AND PROVIDE FOCUS FOR RAPID/SEVERE STORM DEVELOPMENT.
SHEAR MORE THAN ADEQUATE WITH HIGH CAPE FOR LARGE HAIL WITH SLIGHT
POTENTIAL FOR SHORT-LIVED TORNADOES ALONG PREFERENTIAL BOUNDARIES.
THE MAIN THREAT MAY WELL EVOLVE INTO HEAVY RAIN AND FLOODING, AS
MUCH OF THIS AREA STILL RECOVERING FROM EXCESSIVE RAINS DURING THE
PAST WEEK OR SO. ALTHOUGH THE ETA SEEMS TO HAVE RIGHT IDEA ON
INITIAL CONVECTIVE DEVELOPMENT, AM NOT CONVINCED THAT LARGE SCALE
ORGANIZED CONVECTION WILL PERSIST THROUGH MUCH OF THE NIGHT AS IT
DEPICTS. THE GFS AND ETA BOTH SUGGEST ELEVATED FORCING AND
INSTABILITY WILL DEVELOP/SHIFT NORTH INTO NORTH CENTRAL KANSAS AFTER
MIDNIGHT, SO EXPECT THAT CONVECTION MAY RE-DEVELOP/EVOLVE NORTH INTO
PORTIONS OF CENTRAL KANSAS DURING THE NIGHT. ALL SAID, WILL ISSUE
FLOOD WATCH TONIGHT FOR AREAS MAINLY NORTH AND EAST OF A PARSONS TO
NEWTON TO SALINA LINE.

WILL MAINTAIN MODEST CHANCES FOR STORMS THROUGH THURSDAY NIGHT,
THOUGH THIS COULD BE THE RELATIVE LULL BEFORE A MORE ORGANIZED
SYSTEM AFFECTS THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. A MORE
SIGNIFICANT SHORT-WAVE LOOKS TO EJECT NORTHEAST AT THAT TIME, WITH
ASSOCIATED SURFACE LOW TRANSLATING ALONG BOUNDARY. THIS WILL PROVIDE
THE NEEDED FOCUS AND LIFT FOR LARGER MESOSCALE CONVECTION, AFFECTING
CENTRAL AND MOST PROBABLY SOUTHEAST KANSAS AS WELL.

THIS OCCASIONALLY WET/STORMY PATTERN WILL CONTINUE THROUGH THE
WEEKEND, WITH THE LATEST GFS NOW SUGGESTING CHANCES MAY CONTINUE
AREA-WIDE INTO MONDAY. FOR NOW MADE LITTLE CHANGES BEYOND SUNDAY,
THOUGH LATER SHIFTS MAY NEED TO MAKE SOME ADJUSTMENTS.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  93  71  90 /  30  20  30  40
HUTCHINSON      68  93  69  89 /  40  20  30  40
NEWTON          68  92  70  89 /  40  20  30  40
ELDORADO        70  92  71  89 /  40  20  30  40
WINFIELD-KWLD   73  93  73  92 /  30  20  30  40
RUSSELL         64  90  66  86 /  20  30  40  40
GREAT BEND      64  91  66  87 /  20  30  40  40
SALINA          68  92  70  89 /  60  30  40  40
MCPHERSON       68  92  69  89 /  60  30  40  40
COFFEYVILLE     72  90  72  88 /  30  20  30  30
CHANUTE         70  89  70  87 /  50  20  30  30
IOLA            69  89  70  87 /  60  20  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT FROM 6 PM WEDNESDAY UNTIL 7 AM CDT
THURSDAY FOR THE FOLLOWING ZONES...ALLEN...BUTLER...CHASE...
ELK...GREENWOOD...HARVEY...MARION...MCPHERSON...NEOSHO...
SALINE...WILSON...AND WOODSON.

&&

99/DARMOFAL
Hazardous weather outlook, Jun 8, 3:42 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED JUN 8 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PORTIONS OF
THE FLINT HILLS AND SOUTHEAST KANSAS, MAINLY EAST OF A MARION TO
WICHITA TO WELLINGTON LINE. ANY STORM THAT DEVELOPS IN THIS AREA WILL
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL AND DAMAGING DOWNBURST
WINDS. STORMS THAT ARE ABLE TO TRACK ALONG A SURFACE BOUNDARY WILL
ALSO HAVE THE POTENTIAL TO PRODUCE A BRIEF TORNADO. SINCE SOIL
MOISTURE IS HIGH AND GROUNDS NEARLY SATURATED FROM PREVIOUS RAINS,
LOCATIONS THAT EXPERIENCE A STORM CAN ALSO LOOK FOR SOME LOCALIZED
FLOODING.

STORMS MAY LINGER OVER SOUTHEAST KANSAS TONIGHT, WITH ADDITIONAL
THUNDERSTORMS POSSIBLY DEVELOPING NORTH OVER PORTIONS OF CENTRAL
KANSAS. THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH,
THE THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE ENTIRE REGION
THURSDAY THROUGH THE WEEKEND. RICH GULF MOISTURE WILL REMAIN OVER
THE AREA, AS A NEARLY STATIONARY FRONT POSITIONS ITSELF ACROSS
KANSAS DURING THIS PERIOD. DAILY THUNDERSTORM ACTIVITY WILL MAINLY
OCCUR FROM THE LATE AFTERNOON INTO THE OVERNIGHT TIME FRAME. SEVERE
WEATHER CHANCES WILL BE POSSIBLE JUST ABOUT EVERY DAY. HEAVY
RAINFALL CAUSING FLOODING ISSUES ACROSS CENTRAL AND SOUTHEAST KANSAS
COULD BECOME THE GREATER HAZARD, ESPECIALLY FRIDAY EVENING INTO
EARLY SATURDAY MORNING. PLEASE STAY TUNED FOR ADDITIONAL UPDATES AND
FUTURE OUTLOOKS ON THIS ACTIVE WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING ACROSS
PORTIONS OF THE FLINT HILLS AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KED/CJ/LAWSON

In the hours before

Local storm report, Jun 8, 10:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             3 S MOUNT HOPE          37.83N 97.66W
06/08/2005  1.50 INCH        SEDGWICK           KS   AMATEUR RADIO

&&

BRW
Local storm report, Jun 8, 10:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             SEDGWICK                37.92N 97.43W
06/08/2005  1.00 INCH        HARVEY             KS   AMATEUR RADIO

1014 PM     FLASH FLOOD      NEWTON                  38.04N 97.34W
06/08/2005                   HARVEY             KS   AMATEUR RADIO

            STREET FLOODING REPORTED MOST LOCATIONS OF THE CITY OF
            NEWTON.

1014 PM     FLASH FLOOD      5 E NEWTON              38.04N 97.25W
06/08/2005                   HARVEY             KS   AMATEUR RADIO

            FLOODING REPORTED ALONG 1ST STREET.

&&

BRW
Local storm report, Jun 8, 10:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             7 SE NEWTON             37.97N 97.25W
06/08/2005  1.00 INCH        HARVEY             KS   AMATEUR RADIO

&&

BRW
Local storm report, Jun 8, 10:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             WICHITA                 37.69N 97.34W
06/08/2005  1.75 INCH        SEDGWICK           KS   BROADCAST MEDIA

            KFDI RADIO REPORTED GOLF BALL HAIL AT K-96 AND 215 STREET
            WEST.

&&

BRW
Local storm report, Jun 8, 10:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     FLASH FLOOD      2 E ELBING              38.05N 97.09W
06/08/2005                   BUTLER             KS   AMATEUR RADIO

            WATER OVER THE ROADS AT 150TH. TREE TRUNKS OVER BRIDGE.

&&

BRW
Local storm report, Jun 8, 10:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      1 S PEABODY             38.15N 97.11W
06/08/2005                   MARION             KS   LAW ENFORCEMENT

            WATER OVER THE ROAD.

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:22 PM CDTTornado WarningICTButler38 min
Jun 8, 7:30 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion60 min
Jun 8, 7:37 PM CDTFlash Flood WarningICTButler, Marion4 hr
Jun 8, 7:50 PM CDTSevere Thunderstorm WarningICTHarvey55 min
Jun 8, 8:12 PM CDTTornado WarningICTHarvey48 min
Jun 8, 8:25 PM CDTSevere Thunderstorm WarningICTChase65 min
Jun 8, 8:39 PM CDTSevere Thunderstorm WarningICTHarvey66 min
Jun 8, 8:48 PM CDTSevere Thunderstorm WarningICTSedgwick57 min
Jun 8, 9:00 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion60 min
Jun 8, 9:09 PM CDTFlash Flood WarningICTHarvey4 hr
Jun 8, 9:42 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick63 min
Jun 8, 9:56 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion64 min
Jun 8, 10:22 PM CDTFlash Flood WarningICTReno, Sedgwick6 hr
Jun 8, 11:28 PM CDTFlash Flood WarningICTButler, Marion6 hr
Jun 8, 11:40 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick65 min
Jun 8, 11:54 PM CDTFlash Flood WarningICTChase6 hr
Jun 9, 12:16 AM CDTFlash Flood WarningICTReno6 hr
Jun 9, 12:28 AM CDTFlash Flood WarningICTHarvey, Reno, Sedgwick6 hr
Jun 9, 12:43 AM CDTSevere Thunderstorm WarningICTReno59 min
Jun 9, 5:26 AM CDTFlash Flood WarningICTButler, Marion6 hr
Jun 9, 6:30 AM CDTFlash Flood WarningICTHarvey, Sedgwick6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.